Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 357, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 30, 2011, 6:39 PM CDT for 5 counties in Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 30, 2011, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Conway County, AR, Faulkner County, AR, Perry County, AR, Pope County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 67 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 664 m²/s²
- 0-3 km storm-relative helicity
- 960 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:58 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 30, 2:58 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 258 PM CDT SAT APR 30 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT THE APPROACHING COLD FRONT IS NEARING THE NORTHWEST CORNER OF ARKANSAS. LIGHT RAIN SHOWERS MOVED INTO THE AREA FROM NORTHEAST TEXAS. STRONGER SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE NORTHWEST PART OF THE CWFA. ADDITIONAL DEVELOPMENT IS EXPECTED THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER OVER THE SOUTHEAST TWO THIRDS OF THE STATE. THE COLD FRONT IS EXPECTED TO MOVE INTO ARKANSAS AND STALL ACROSS THE CENTRAL OR SOUTHEAST SUNDAY. SEVERAL PIECES OF UPPER LEVEL ENERGY ARE EXPECTED TO BRING MULTIPLE WAVES OF THUNDERSTORMS ACROSS THE AREA THROUGH EARLY TUESDAY. THIS SET UP WILL BRING WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS AND ISOLATED 5 TO 7 INCH AMOUNTS ARE POSSIBLE...THROUGH TUESDAY. THIS AMOUNT OF RAIN FALLING ON ALREADY SATURATED GROUND WILL CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING FOR MUCH OF THE CWFA. HIGH PRESSURE WILL RETURN FOR TUESDAY. WITH THE CLOUDS...RAIN...AND FRONT IN THE AREA...TEMPERATURES WILL BE BELOW NORMAL. && .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT THE EXTEND FORECAST BEGINS WITH SURFACE HIGH PRESSURE ACROSS THE SOUTHERN PLAINS AND AR...WITH DRY AND A BIT COOLER WEATHER. THURSDAY REMAINS MOSTLY DRY WITH A WARMING TREND AS THE SURFACE HIGH HAS MOVED EAST AND RETURN FLOW HAS COME BACK TO AR...WHILE A DEVELOPING SYSTEM AND COLD FRONT WILL BE MOVING ACROSS THE WESTERN TO CENTRAL PLAINS. THE ECMWF TAKES MUCH OF THE UPPER ENERGY NORTH OF AR WHILE A COLD FRONT MOVES INTO AR. A SLIGHT CHANCE TO LOW CHANCE OF CONVECTION IS IN THE FORECAST. ON FRIDAY...ANY REMAINING PRECIP SHOULD BE ENDING IN THE MORNING...THEN DECREASING CLOUDS AND A BIT COOLER AND DRY WEATHER. INTO THE WEEKEND...THE UPPER RIDGE BUILDS IN OVER THE PLAINS FOR A WARM UP AND MAINLY DRY FOR SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 59 69 48 60 / 80 90 90 70 CAMDEN AR 67 78 57 64 / 70 80 80 70 HARRISON AR 49 61 42 57 / 60 90 90 60 HOT SPRINGS AR 63 75 52 59 / 80 90 90 70 LITTLE ROCK AR 63 75 53 61 / 80 90 90 70 MONTICELLO AR 67 80 62 67 / 70 70 80 60 MOUNT IDA AR 62 73 50 58 / 80 90 90 80 MOUNTAIN HOME AR 52 61 44 59 / 60 90 90 60 NEWPORT AR 60 72 50 61 / 80 90 90 70 PINE BLUFF AR 65 77 57 64 / 70 80 80 70 RUSSELLVILLE AR 59 68 47 58 / 70 90 90 80 SEARCY AR 61 74 51 61 / 80 90 90 80 STUTTGART AR 63 76 55 63 / 80 90 90 70 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING FOR ARKANSAS-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE- MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE- SCOTT-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...51 / LONG TERM...59
Hazardous weather outlook, Apr 30, 4:15 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 PM CDT SAT APR 30 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 415 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE INTO THE STATE THIS EVENING...WITH SHOWERS AND THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE THREAT. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN STARTING TONIGHT...AS THESE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL ACROSS THE STATE. WITH MUCH OF THE STATE RECEIVING VERY HEAVY RAINFALL OVER THE PAST WEEK...FLASH FLOODING WILL BE A CONCERN WITH ANY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH MONDAY MORNING DUE TO THE POTENTIAL FOR FLASH FLOODING ACROSS A LARGE PORTION OF THE STATE. RIVER FLOODING IS CONTINUING ACROSS THE REGION...WITH MANY RIVERS ACROSS THE STATE REMAINING AT OR ABOVE FLOOD STAGE. SOME LOCATIONS HAVE YET TO SEE THE RIVERS CREST...WITH CONTINUING RISES EXPECTED FROM PREVIOUS RAINFALL. ANY ADDITIONAL RAINFALL WILL EITHER AGGRAVATE THIS SITUATION...OR AT LEAST SLOW THE RATE AT WHICH FLOOD WATERS RECEDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT THAT WILL PUSH INTO THE STATE ON SATURDAY WILL STALL ACROSS SOME PORTION OF THE STATE SUNDAY. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY NEXT WEEK AS SEVERAL DISTURBANCES PASS OVER THE REGION WITH THE STALLED FRONT IN PLACE. THE THREAT OF SEVERE THUNDERSTORMS WILL ALSO PERSIST...WITH MAINLY LARGE HAIL AND HIGH WINDS THE MAIN THREAT. HOWEVER...FLASH FLOODING FROM MULTIPLE ROUNDS OF HEAVY RAINFALL WILL BECOME YET AGAIN...A SIGNIFICANT THREAT DUE TO ALREADY SATURATED SOILS ACROSS THE STATE. AGAIN...A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY MONDAY FOR A LARGE PORTION OF THE STATE. RIVER FLOODING CONCERNS WILL CONTINUE FOR MANY RIVERS ACROSS THE STATE AS ADDITIONAL VERY HEAVY RAINFALL OF 2...TO AS MUCH AS 5 INCHES OR MORE...ARE POSSIBLE BY THE MIDDLE OF NEXT WEEK. THIS WILL ONLY AGGRAVATE THE ALREADY VERY SIGNIFICANT RIVER FLOODING ONGOING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62/58
In the hours before
Special weather statement, Apr 30, 6:32 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
632 PM CDT SAT APR 30 2011
ARZ007-015-016-025-010000-
INDEPENDENCE AR-IZARD AR-JACKSON AR-SHARP AR-
632 PM CDT SAT APR 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IZARD...
INDEPENDENCE...NORTHERN JACKSON AND SOUTHERN SHARP COUNTIES UNTIL 700
PM CDT...
AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF CAVE CITY...OR 9 MILES NORTHEAST
OF BATESVILLE...MOVING NORTHEAST AT 55 MPH. THERE IS ANOTHER STORM
OVER BATESVILLE...THAT IS ALSO MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BATESVILLE... SALADO... MOOREFIELD...
CUSHMAN... CAVE CITY... SULPHUR ROCK...
SANDTOWN... POUGHKEEPSIE... PFEIFFER...
NELSONVILLE... LOCUST GROVE... JAMES...
HUTCHINSON... GRANGE... GAINESBORO...
DOWDY... DESHA... CURIA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3558 9173 3586 9185 3621 9137 3617 9134
3590 9135 3590 9116 3588 9115
TIME...MOT...LOC 2332Z 227DEG 47KT 3591 9152
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:10 AM CDT | Flash Flood Watch | LZK | Arkansas, Baxter, Calhoun, Clark, Cleburne, Cleveland and 25 more | 72 hr |
| Apr 30, 8:16 AM CDT | River Flood Advisory | LZK | Lawrence, Randolph | 36 hr |
| Apr 30, 8:31 AM CDT | River Flood Advisory | LZK | Saline | 36 hr |
| Apr 30, 8:36 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 6 hr |
| Apr 30, 6:32 PM CDT | Special Weather Statement | LZK | Independence | 28 min |
| Apr 30, 6:36 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 24 min |
| Apr 30, 6:50 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.